MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550250-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Death (1802); Ischemia (1942); Thrombosis (2100)
Date of Event 03/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: stent: xience sierra: 2.5x33, 3.0x38; aspirin, brilinta.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina, death, ischemia, and thrombosis are listed in the sierra, everolimus eluting coronary stent systems instructions for use, as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 2.5x33mm ans 3.0x38mm xience sierra stents referenced are filed under separate medwatch reports.
 
Event or Problem Description
It was reported that the patient was admitted on (b)(6) 2019, with st elevation myocardial infarction (stemi).Coronary intervention was performed, and two xience sierra stents (2.5x33mm, 3.0x38mm) were implanted in the proximal left anterior descending (lad) artery, in an overlapping fashion.A 2.5x33mm xience sierra stent was implanted in the first obtuse marginal (om1) artery.Post dilatation was performed per facility protocol, at both lesions.The activated clotting time (act) was noted to be 225 on the first measurement, and 290 on the second.Aspirin and brilinta were administered.Two days post procedure, the patient had complaints of worsening chest pain.Coronary angiography was performed and noted thrombus in the lad and om1.Balloon angioplasty was performed.Although poor flow was noted, the vessels were opened.The act was noted to be 400.An integrilin drip was started.On (b)(6) 2019, the patient had complaints of jaw pain and died.Cause of death was related to weakened condition from the admitting stemi, stent thrombosis, and pulmonary embolus.Per physician, the pulmonary embolus was not related to the implanted stent.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8562489
Report Number2024168-2019-03392
Device Sequence Number13837163
Product Code NIQ
UDI-Device Identifier08717648227134
UDI-Public08717648227134
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Catalogue Number1550250-33
Device Lot Number8091941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR